The symptoms I am having on and off are: Burning in my chest and tightness in my chest only when I do strenuous activity or walk up and down the 12 steps to my basement. I do not exercise regularly but am going to start a program in the Spring. I should also note that at the time I had my heart attack back in 98 my symptoms were burning in the chest as well as the other usual heart attack signs. I explained all of this to my doctor. I also had an Echocardiogram the same day as my stress test. I am a new patient to this cardiologist as my previous cardiologist moved out of state! He was the Chief Cardiologist at UPMC Presbyterian Hospital In Pittsburgh, PA. Dr. Barry London. He was my doctor from 1998 until Nov. 2012. I am thinking about going back to the UPMC Presby Group of physicians for a second opinion as they know my cardiac history very well! My current physician said nothing about a follow-up appointment or anything else for that matter, Just to increase the Atenolol to 100mg in the A.M. and another 25mg in the P.M. This news scares me a bit and I feel like it was just brushed off as nothing very serious and it is very serious to me since I have an extensive heart history. Should I ask for another test such as the angiogram or do you think a second opinion would be best? If I have another blockage wouldn't it be best to have another heart cath and possibly another stent placed? Or is this the common practice to use medication to fix this type of problem? Thank You very much Dr. Beckerman for your reply/s! I see by your very Impressive Credentials that you are perfectly qualified for this kind of medical issue!View Thread
I had a Nuclear, Thallium Stress Test performed yesterday. I am 40 years old 5'6 124lbs. and I have a history of and MI in 1998 and Angioplasty with stent placement at the time of the MI in 1998. Stent is placed in the "Widow Maker" Artery as my doctor calls it. My Cardiologist called with my results shortly after the Stress Test and told me that I have REVERSE ISCHEMIA. First of all what is this? He explained quickly that my heart isn't getting enough blood flow. I am on Atenolol 50mg once daily and he has now increased this to 100mg in the morning and then another 25mg in the evening. Is this increase in medication going to fix the problem? Or will I eventually have to have another Heart Catherization? It didn't seem to be that serious of a problem, Atleast that's the feeling I got from the quick phone call from my doctor? Should I be worried?View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.